# SDR CA961018010

- Difficulty date: September 12, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Snias AS350B2
- System (JASC): 5510 · Horizontal Stabilizer Structure
- Part: Stabilizer
- Part number: 355A1305200302
- Condition: Out Of Bal
- Location: Horiz Stab
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) TAIL ROTOR ASSEMBLY HAS ALWAYS BEEN DIFFICULT TO DYNAMICALLY BALANCE USING THE CHADWICK 8500 SERIES STOBEX. OVER THE LIFE OF THE TAIL ROTOR SEVERAL SETS OF EXPENSIVE BEARINGS HAVE BEEN CHANGED. WHILE THIS PARTIALLY RESOLVED THE PROBLEM, IT STILL TOOK MANY HOURS TO BRING THE BALANCE TO AN ACCEPTABLE LEVEL. AT THE LAST OCCURRENCE THE CHADWICK REP WAS CALLED IN AND AT HER SUGGESTION WE PLACED SMALL SANDBAGS ON THE HORIZONTAL STABILIZER DURING GROUND BALANCING. THIS IMMEDIATELY HALVED THE OUT OF BALANCE CONDITION AND THE TAIL ROTOR WAS BALANCED TO THE REQUIRED LEVEL IN 3 MINOR ADJUSTMENTS. THE HORIZONTAL STABILIZER WAS REPLACED & THE TAIL ROTOR WAS BALANCED AGAIN WITHIN 3 RUNS WITHOUT THE SANDBAGS. THE STABIL
